Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 43, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2004, 3:53 PM CDT for Calumet County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 3:53 PM CDT (20:53 UTC)
- Expired
- Jul 13, 2004, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Calumet County, WI
The radar
The Green Bay radar (KGRB), 49 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 132053
SVRGRB
WIC015-132130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
352 PM CDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALUMET COUNTY IN WISCONSIN
* UNTIL 430 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
LOCATED NEAR STOCKBRIDGE. THAT PLACES IT 13 MILES EAST OF OSHKOSH.
IT WAS MOVING SOUTHEAST AT 45 MPH.
A FUNNEL CLOUD WAS REPORTED OVER LAKE WINNEBAGO WITH THIS STO
SPOTTER AT 330 PM CDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAYTON AROUND 400 PM...
CHARLESBURG AROUND 400 PM...
NEW HOLSTEIN AROUND 405 PM...
IF YOU ARE IN THE WARNED AREA...PREPARE FOR WI TUE JUL 13 2004
.TONIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH MID EVENING. LOWS IN THE MIDDLE 60S.
WEST WINDS 10 TO 15 MPH BECOMING NORTHWEST.
.WEDNESDAY...PARTLY CLOUDY. HIGHS IN THE UPPER 70S. NORTHWEST
WINDS 10 TO 15 MPH.
.WEDNESDAY NIGHT...PARTLY CLOUDY. LOWS IN THE LOWER 60S.
NORTHWEST WINDS AROUND 10 MPH.
.THURSDAY...PARTLY CLOUDY. HIGHS IN THE LOWER 80S. NORTHWEST
WINDS 5 TO 10 MPH.
.THURSDAY NIGHT...PARTLY CLOUDY. LOWS IN THE MIDDLE 60S. WEST
WINDS AROUND 10 MPH.
.FRIDAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS AROUND 80.
.FRIDAY NIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS
AND THUNDERSTORMS. LOWS IN THE LOWER 60S.
.SATURDAY...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS IN THE UPPER 70S.
.SATURDAY NIGHT...PARTLY CLOUDY. LOWS IN THE LOWER 60S.
.SUNDAY...PARTLY CLOUDY. HIGHS IN THE UPPER 70S.
.SUNDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 60S.
.MONDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S.
.MONDAY NIGHT...MOSTLY CLEAR. LOWS IN THE MIDDLE 60S.
.TUESDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S.
$$
ILZ005-011-012-019-020-141130-
DE KALB-KANE-KENDALL-LA SALLE-MCHENRY-
INCLUDING THE CITIES OF...AURORA...DE KALB...LA SALLE...
WOODSTOCK...YORKVILLE
330 PM CDT TUE JUL 13 2004
.TONIGHT...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS THROUGH EARLY EVENING. LOWS IN THE MIDDLE 60S.
WEST WINDS 10 TO 20 MPH BECOMING NORTHWEST.
.WEDNESDAY...PARTLY CLOUDY. HIGHS AROUND 80. NORTHWEST WINDS 10
TO 20 MPH.
.WEDNESDAY NIGHT...PARTLY CLOUDY. LOWS AROUND 60. NORTH WINDS
AROUND 15 MPH.
.THURSDAY...PARTLY CLOUDY. HIGHS IN THE LOWER 80S. NORTHWEST
WINDS 10 TO 15 MPH.
.THURSDAY NIGHT...PARTLY CLOUDY. LOWS IN THE MIDDLE 60S. WEST
WINDS 5 TO 10 MPH.
.FRIDAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS IN THE LOWER 80S.
.FRIDAY NIGHT...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS
AND THUNDERSTORMS. LOWS IN THE LOWER 60S.
.SATURDAY...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS. HIGHS IN THE LOWER 80S.
.SATURDAY NIGHT...PARTLY CLOUDY. LOWS IN THE LOWER 60S.
.SUNDAY...PARTLY CLOUDY. HIGHS AROUND 80.
.SUNDAY NIGHT...MOSTLY CLEAR. LOWS IN THE LOWER 60S.
.MONDAY...MOSTLY SUNNY. HIGHS IN THE LOWER 80S.
.MONDAY NIGHT...MOSTLY CLEAR. LOWS IN THE MIDDLE 60S.
.TUESDAY...PARTLY CLOUDY. HIGHS IN THE MIDDLE 80S.
$$
ILZ032-033-039-INZ019-141130-
BENTON-FORD-IROQUOIS-LIVINGSTON-
INCLUDING THE CITIES OF...FOWLER...GIBSON CITY...PONTIAC...
WATSEKA
330 PM CDT (330 PM EST) TUE JUL 13 2004
.TONIGHT...PARTLY CLOUDY WITH A 50 PERCENT CHANCE OF SHOWERS AND
THUNDERSTORMS THIS EVENING. LOWS IN THE MIDDLE 60S.
SOUTHWEST WINDS 10 TO 15 MPH BECOMING NORTHWEST.
.WEDNESDAY...PARTLY CLOUDY. HIGHS IN THE LOWER 80S. NORTHWEST
WINDS 10 TO 20 MPH.
.WEDNESDAY NIGHT...PARTLY CLOUDY. LOWS IN THE LOWER 60S.
NORTHWEST WINDS 10 TO 15 MPH.
.THURSDAY...PARTLY CLOUDY. HIGHS IN THE LOWER 80S. NORTHWEST
W
****ERROR: INCOMPLETE DATA
0.0
SNOW DEPTH 0
DEGREE DAYS
HEATING
TODAY 0 1 -1 0
MONTH TO DATE 9 13 -4 1
SINCE JUN 1 109 99 10 126
SINCE JUL 1 9 13 -4 1
COOLING
TODAY 12 7 5 5
MONTH TO DATE 47 87 -40 93
SINCE JUN 1 117 201 -84 167
SINCE JAN 1 138 233 -95 168
..................................................................
WIND (MPH)
HIGHEST WIND SPEED 20 HIGHEST WIND DIRECTION SW (220)
HIGHEST GUST SPEED 25 HIGHEST GUST DIRECTION SW (220)
AVERAGE WIND SPEED 6.7
SKY COVER
POSSIBLE SUNSHINE MM
AVERAGE SKY COVER 0.4
WEATHER CONDITIONS
THE FOLLOWING WEATHER WAS RECORDED TODAY.
FOG
HAZE
RELATIVE HUMIDITY (PERCENT)
HIGHEST 90 1200 AM
LOWEST 57 100 PM
AVERAGE 74
..........................................................
THE MILWAUKEE CLIMATE NORMALS FOR TOMORROW
NORMAL RECORD YEAR
MAXIMUM TEMPERATURE (F) 81 102 1995
MINIMUM TEMPERATURE (F) 63 48 1950
SUNRISE AND SUNSET
JULY 13 2004..........SUNRISE 525 AM CDT SUNSET 829 PM CDT
JULY 14 2004..........SUNRISE 526 AM CDT SUNSET 829 PM CDT
- INDICATES NEGATIVE NUMBERS.
R INDICATES RECORD WAS SET OR TIED.
MM INDICATES DATA IS MISSING.
T INDICATES TRACE AMOUNT.
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:30 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 13, 3:30 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT TUE JUL 13 2004 .SHORT TERM...TONIGHT/WEDNESDAY. STG VORT WITH A S/W DROPPING OVER THE AREA PRODUCING SVR CONVECTION...WILL MOVE EAST OVERNIGHT. WILL BE DEALING WITH LEFTOVER CONVECTION AND WILL ADDRESS COVERAGE AT ISSUANCE TIME. LATEST SVR WATCH IN EFFECT FOR THE EASTERN PORTION UNTIL 1100 PM...WOULD EXPECT THIS TO BE CANCELED OVER THE AREA BY EARLY EVENING. MAIN FCST CHALLENGE FOR WEDNESDAY WILL BE AMT OF CLDS. NVA BEHIND THE VORT CLEARING CLDS OUT NORTH OF MN AND THIS PARAMETER WILL BE OVER THE FCST AREA WEDNESDAY. MEANWHILE CU RULE SUGGEST BKN CLD DEVELOPMENT TO OFFSET THE NVA AREA. COOLER TEMPS EXPECTED IN NW FLOW. WILL INCREASE WINDS A BIT IN THE FCST...ESP OVER ERN WI THE THE STRONGER PRES GRAD. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY. REESTABLISHED RIDGE TO THE WEST WILL PUT THE REGION BACK INTO A NW FLOW FOR MUCH OF THIS THIS WEEK. MODELS HAVE BACKED OFF OF ANY S/W ENERGY IN THE NW FLOW AFFECTING THE REGION ON THRUSDAY...BUT INDICATE MAIN S/W ENERGY TO CARVE OUT THE BROAD TROF TWD FRIDAY. MAIN ENERGY AFFECTS THE ERN PORTION...BUT COOLER TEMPS ALOFT NOTED AND WITH THE EXPECTED INCREASED INSTABILITY AND FRONTAL BOUNDARY DROPPING SOUTH OVER THE REGION...WILL CONTINUE PCPN CHCS FRIDAY. CANADA HIGH PRESSURE BEGINS TO SETTLE OVER THE FCST AREA FRIDAY NIGHT AS UPPER HEIGHTS INCREASE...SO EXPECT DRY FCST INTO AT LEAST MONDAY. SOME RETURN FLOW BEGINS AGAIN ON TUESDAY AS UPR RDGE BEGINS TO BREAK DOWN. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 4:45 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT TUE JUL 13 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 445 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OVER THE REMAINDER OF THE AREA TODAY THROUGH EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN THIS MORNING. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD PRODUCE DAMAGING WINDS OR HAIL. THEN A COLD FRONT AND A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BRING AN EVEN BETTER CHANCE OF SEVERE STORMS...ESPECIALLY IN THE EAST CENTRAL COUNTIES. THESE STORMS COULD PRODUCE DAMAGING WINDS...HAIL AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 13, 2:39 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 N APPLETON 44.29N 88.40W
07/13/2004 0.75 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 2:41 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL LAKEWOOD 45.29N 88.51W
07/13/2004 1.75 INCH OCONTO WI PUBLIC
&&
DCLocal storm report, Jul 13, 3:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL REEDSVILLE 44.16N 87.96W
07/13/2004 2.00 INCH MANITOWOC WI LAW ENFORCEMENT
&&
DCSpecial weather statement, Jul 13, 3:35 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT TUE JUL 13 2004 WIZ011>013-019>022-030-031-035>040-045-048>050-073-074-132100- FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LANGLADE- MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC- INCLUDING CRANDON...CRIVITZ...ANTIGO...STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON AND TWO RIVERS 335 PM CDT TUE JUL 13 2004 SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT FOR FLORENCE...FOREST... LANGLADE...MARATHON...WOOD AND PORTAGE COUNTIES. A SEVERE THUNDERSTORM WATCH HAS BEEN EXTENDED UNTIL 11 PM FOR THE FOLLOWING COUNTIES...OCONTO...MARINETTE...MENOMINEE...SHAWANO...WAUPACA WAUSHARA...OUTAGAMIE...WINNEBAGO...BROWN...CALUMET...DOOR...KEWAUNEE AND MANITOWOC. TDH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 49 min |
| Jul 13, 2:15 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 60 min |
| Jul 13, 2:25 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 65 min |
| Jul 13, 2:44 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 46 min |
| Jul 13, 2:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 49 min |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 53 min |
| Jul 13, 3:19 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 41 min |
| Jul 13, 3:41 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 49 min |
| Jul 13, 3:47 PM CDT | Special Marine Warning | GRB | 58 min | |
| Jul 13, 3:49 PM CDT | Tornado Warning | GRB | Manitowoc | 41 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | GRB | Door | 48 min |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.